ADHD

Question
Posted by: Lesley | 2010/01/20

Q.

Ritalin

Good day

My son is on ritalin for anout 5 months now.The teacher was happy with the results.I did not give him any meds during the holidays. He is not normally hyper,just low concentration.Last weekend for the 1st time I noticed abit of hyperness with him, just talking, shouting playing, running around non-stop and also very moody with my younger daughter. His 10 and shes 6. I have never witnessed him on Ritalin as the effects on take place at scholl, so I gave him to see how he actually is on it. I was so surprised and felt really bad, as he was calm, but seem spaced out abit. It was like it wasnt him and Im just feeling that its wrong. His teacher last year wanted me to up his dosage after him being on 10mg for 2months as she said its " no longer effective" . When I saw the results of 10mg, I would hate think what a higher dosage will do. My doctor actually said dont give him anything and for the new teacher this year, to see the symptoms on her own, and see what she sees or suggests. he attends a school that caters for ADD kids, so I dont know if its a case of them just wanting all the kids on Ritalin to make their jobs easier. I have put him on the Ritalin just for school, but im not up-ing the dosage...

Any advise PLEASe

Expert's Reply

A.

ADHD Expert

Dear Lesley,
Your concern about your son being spaced out on Ritalin is one that many parents face. Contrary to his previous teacher's thoughts, his dose may be too high, or it may just be the way he responds to Ritalin. From your post it seems you have a good relationship with your doctor; perhaps you can talk to him about this effect and whether or not it is advisable to try Strattera or Concerta. As the school caters for children with ADD they should be aware of the side effects of Ritalin and therefore sensitive to your concerns as a parent.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
user comments

C.

Posted by: Concerned dad | 2010/03/03

I think Ritalin causes psychosis

Reply to Concerned dad
Posted by: ADD/ADHD Expert | 2010/01/21

Dear Lesley,
Your concern about your son being spaced out on Ritalin is one that many parents face. Contrary to his previous teacher's thoughts, his dose may be too high, or it may just be the way he responds to Ritalin. From your post it seems you have a good relationship with your doctor; perhaps you can talk to him about this effect and whether or not it is advisable to try Strattera or Concerta. As the school caters for children with ADD they should be aware of the side effects of Ritalin and therefore sensitive to your concerns as a parent.

Best wishes,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.